zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
An optimal Steffensen-type family for solving nonlinear equations. (English) Zbl 1227.65044
The paper is devoted to the numerical solution of nonlinear equations f(x)=0. The authors use Newton’s iteration for the direct Newtonian interpolation of the function to construct optimal Steffensen-type methods of second-, fourth- and eighth-order, which use only two, three and four evaluations of the function, respectively. Moreover, they deduce the corresponding error equations and asymptotic convergence constants. The proposed general optimal Steffensen-type family only uses n evaluations of f to achieve the optimal 2 n-1 th order of convergence for solving the simple root of nonlinear functions, and the authors compare this family with Newton’s method, Steffensen’s method, Ren-Wu-Bi’s method, Kung-Traub’s method and Neta-Petković’s method for solving nonlinear equations in numerical examples.

MSC:
65H05Single nonlinear equations (numerical methods)
References:
[1]Ortega, J. M.; Rheinboldt, W. G.: Iterative solution of nonlinear equations in several variables, (1970) · Zbl 0241.65046
[2]Traub, J. F.: Iterative methods for the solution of equations, (1964) · Zbl 0121.11204
[3]Ostrowski, A. M.: Solutions of equations and system of equations, (1960) · Zbl 0115.11201
[4]Kung, H. T.; Traub, J. F.: Optimal order of one-point and multipoint iteration, J. assoc. Comput. math. 21, 634-651 (1974) · Zbl 0289.65023 · doi:10.1145/321850.321860
[5]Ren, H.; Wu, Q.; Bi, W.: A class of two-step Steffensen type methods with fourth-order convergence, Appl. math. Comput. 209, 206-210 (2009) · Zbl 1166.65338 · doi:10.1016/j.amc.2008.12.039
[6]Liu, Z.; Zheng, Q.; Zhao, P.: A variant of Steffensen’s method of fourth-order convergence and its applications, Appl. math. Comput. 216, 1978-1983 (2010) · Zbl 1208.65064 · doi:10.1016/j.amc.2010.03.028
[7]Petković, M. S.; Ilić, S.; Džunić, J.: Derivative free two-point methods with and without memory for solving nonlinear equations, Appl. math. Comput. 217, 1887-1895 (2010) · Zbl 1200.65034 · doi:10.1016/j.amc.2010.06.043
[8]Zheng, Q.; Zhao, P.; Zhang, L.; Ma, W.: Variants of Steffensen-secant method and applications, Appl. math. Comput. 216, 3486-3496 (2010) · Zbl 1200.65036 · doi:10.1016/j.amc.2010.04.058
[9]Alarcón, V.; Amat, S.; Busquier, S.; López, D. J.: A Steffensen’s type method in Banach spaces with applications on boundary-value problems, J. comput. Appl. math. 216, 243-250 (2008) · Zbl 1139.65040 · doi:10.1016/j.cam.2007.05.008
[10]Neta, B.; Petković, M. S.: Construction of optimal order nonlinear solvers using inverse interpolation, Appl. math. Comput. 217, 2448-2455 (2010) · Zbl 1202.65062 · doi:10.1016/j.amc.2010.07.045